Selected Publications

John Douglas Moore

On the left, at the Great Wall near

Beijing in 2002. On the right, playing

Chopin in the summer of 2007.

1971 "Isometric immersions of Riemannian products", J. Differential Geometry v. 5, pp. 159--168.
1972 "Isometric immersions of space forms in space forms", Pacific J. Math. v. 40, pp. 157--166.
1973 "The Cartan-Janet theorem for conformal imbeddings" (with Howard Jacobowitz), Indiana Univ. Math. J. v. 23, pp. 187--203.
1975 "An application of second variation to submanifold theory", Duke Math. J. v. 42, pp. 191--193.
1977 "Conformally flat submanifolds of Euclidean space", Math. Ann. v. 225, pp. 89--97.
1977 "Submanifolds of constant positive curvature I", Duke Math. J. v. 44, pp. 449--484.
1978 "Codimension two submanifolds of positive curvature", Proc. Amer. Math. Soc. v. 70, pp. 72--74.
1978 "Normal characteristic forms: conformal invariance and duality", (with James White) Math. Z. v. 164, pp. 125--141.
1980 "On equivariant isometric embeddings" (with Roger Schlafly), Math. Z. v. 173, pp. 125--141.
1985 "On stability of minimal spheres and a two-dimensional version of Synge's theorem", Arch. Math. v. 44, pp. 278--281.
1985 "Minimal disks and compact hypersurfaces in Euclidean space" (with Thomas Schulte), Proc. Amer. Math. Soc. v. 94, 321--328.
1986 "Compact Riemannian manifolds with positive curvature operators", Bull. Amer. Math. Soc. v. 14, pp. 279--282.
1988 "Minimal two-spheres and the topology of manifolds with positive curvature on totally isotropic two-planes" (with Mario Micallef), Annals of Math. v. 127, pp. 199--227.
1990 "On the number of minimal two-spheres of small area in manifolds with curvature bounded above", Math. Ann. v. 288, pp. 323--343.
1996 "On extendability of isometric immersions of spheres", Duke Math. J. v. 85, pp. 685--699.
2001 "Lectures on Seiberg-Witten invariants", second edition, Springer, New York.
2002 "Euler characters and submanifolds of constant positive curvature", Trans. Amer. Math. Soc. v. 354, pp. 3815--3834.
2002 "Problems in the geometry of submanifolds", Mat. Fiz. Anal. Geom. v. 9, pp. 648-662.
2006 "Bumpy metrics and closed parametrized minimal surfaces in Riemannian manifolds", Trans. Amer. Math. Soc. v. 358, pp. 5193--5256.
2007 "Nondegeneracy of coverings of minimal tori and Klein bottles in Riemannian manifolds", Pacific J. Math. v. 230, pp. 147--166.
2007 "Second variation of energy for minimal surfaces in Riemannian manifolds", Matematica Contemporanea v. 33, pp. 213--241.
2017 "Introduction to global analysis: minimal surfaces in Riemannian manifolds", Graduate Studies in Mathematics no. 187, Amer. Math. Soc., Providence, RI.


2007 "Energy growth in minimal surface bubbles", unpublished manuscript.
2017 "Minimal two-spheres of low index in manifolds with positive complex sectional curvatures" (with Robert Ream), to appear.